ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

A waveguide problem involving a thick iris in the theory of electromagnetism

Chakrabarti, A and Kanoria, M and Mandal, BN (2003) A waveguide problem involving a thick iris in the theory of electromagnetism. In: Indian Journal of Pure and Applied Mathematics, 34 (6). pp. 859-871.

[img]
Preview
PDF
A_waveguide_problem.pdf - Published Version

Download (712Kb)

Abstract

The problem of electromagnetic wave propagation in a rectangular waveguide containing a thick iris is considered for its complete solution by reducing it to two suitable integral equations, one of which is of the first kind and the other is of the second kind. These integral equations are solved approximately, by using truncated Fourier series for the unknown functions. The reflection coefficient is computed numerically from the two integral equation approaches, and almost the same numerical results are obtained. This is also depicted graphically against the wave number and compared with thin iris results, which are computed by using complementary formulations coupled with Galerkin approximations. While the reflection coefficient for a thin iris steadily increases with the wave number, for a thick iris it fluctuates and zero reflection occurs. The number of zeros of the reflection coefficient for a thick iris increases with the thickness. Thus a thick iris becomes completely transparent for some discrete wave numbers. This phenomenon may be significant in the modelling of rectangular waveguides.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Indian National Science Academy.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 04 Aug 2011 09:05
Last Modified: 04 Aug 2011 09:05
URI: http://eprints.iisc.ernet.in/id/eprint/39766

Actions (login required)

View Item View Item